Breaking of the overall permutation symmetry in nonlinear optical susceptibilities of one-dimensional periodic dimerized Hückel model

Minzhong Xu, Shidong Jiang

Research output: Contribution to journalArticlepeer-review

3 Scopus citations

Abstract

Based on one-dimensional single-electron infinite periodic models of trans-polyacetylene, we show analytically that the overall permutation symmetry of nonlinear optical susceptibilities is, although preserved in bound-state molecular systems, no longer generally held in periodic systems. The overall permutation symmetry breakdown provides a natural explanation of the widely observed large deviations of Kleinman symmetry in off-resonant regions of periodic systems. Finally, physical conditions to experimentally test the overall permutation symmetry breakdown are discussed.

Original languageEnglish (US)
Article number027
Pages (from-to)8987-8993
Number of pages7
JournalJournal of Physics Condensed Matter
Volume18
Issue number39
DOIs
StatePublished - Oct 4 2006

All Science Journal Classification (ASJC) codes

  • Materials Science(all)
  • Condensed Matter Physics

Fingerprint Dive into the research topics of 'Breaking of the overall permutation symmetry in nonlinear optical susceptibilities of one-dimensional periodic dimerized Hückel model'. Together they form a unique fingerprint.

Cite this